Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 26, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 13, 2009, 10:00 PM EDT for Saint Johns County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 10:00 PM EDT (02:00 UTC)
- Expired
- Apr 13, 2009, 10:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:10 PM EDT | TSTM WND DMG | 2 Nnw Crescent Beach, FL | POSSIBLE TORNADO CAUSED DAMAGE TO HOMES ON GASSETT ROAD. PART OF A ROOF WAS BLOWN OFF A HOUSE. A WOOD FENCE WAS BLOWN INTO A YARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 6:53 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 140200
TORJAX
FLC109-140230-
/O.NEW.KJAX.TO.W.0026.090414T0200Z-090414T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 1030 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF SAINT AUGUSTINE SHORES...OR 8 MILES EAST OF
HASTINGS...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
SAINT AUGUSTINE SHORES BY 1015 PM EDT...
SAINT AUGUSTINE SOUTH BY 1020 PM EDT...
BUTLER BEACH AND CRESCENT BEACH BY 1025 PM EDT...
SAINT AUGUSTINE BEACH BY 1030 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2963 8144 2980 8151 2988 8126 2985 8125
2978 8125 2975 8123 2968 8120
TIME...MOT...LOC 0200Z 252DEG 15KT 2974 8137
$$
CARROLL2 follow-up statements
000
WWUS52 KJAX 140220
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EDT MON APR 13 2009
FLC109-140230-
/O.CON.KJAX.TO.W.0026.000000T0000Z-090414T0230Z/
ST. JOHNS FL-
1020 PM EDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN ST. JOHNS COUNTY...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE 2 POSSIBLE TORNADOES. THE FIRST CIRCULATION IS MOVING OFF
THE COAST JUST SOUTH OF SAINT AUGUSTINE SHORES. ANOTHER CIRCULATION...
POSSIBLY ACCOMPANIED BY LARGE HAIL...IS LOCATED 5 MILES SOUTHWEST OF
DUPONT CENTER. THIS ACTIVITY IS MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
BUTLER BEACH...CRESCENT BEACH AND SAINT AUGUSTINE BEACH BY
1025 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA.
LAT...LON 2963 8144 2980 8151 2988 8126 2985 8125
2978 8125 2975 8123 2968 8120
TIME...MOT...LOC 0219Z 252DEG 15KT 2976 8128
$$
CARROLL000
WWUS52 KJAX 140231
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1031 PM EDT MON APR 13 2009
FLC109-140242-
/O.EXP.KJAX.TO.W.0026.000000T0000Z-090414T0230Z/
ST. JOHNS FL-
1031 PM EDT MON APR 13 2009
...THE TORNADO WARNING FOR SOUTHEASTERN ST. JOHNS COUNTY HAS
EXPIRED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA.
LAT...LON 2963 8144 2980 8151 2988 8126 2985 8125
2978 8125 2975 8123 2968 8120
TIME...MOT...LOC 0220Z 252DEG 15KT 2976 8127
$$
CARROLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 9:34 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 13, 9:34 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 PM EDT MON APR 13 2009
...TORNADO WATCH IN EFFECT UNTIL 2 AM FOR SOUTHERN HALF OF AREA...
.UPDATE...STORMS HAVE CONTINUED TO BACK BUILD OVER PUTNAM...CLAY
AND ALACHUA COUNTIES EASWARD TO THE COAST SINCE MIDDLE OF THE
AFTERNOON ALONG A BOUNDARY FORMED BY CONVERGING FLOW. MODELS DID A
GOOD JOB OF FCSTG THIS CONVERGENCE AND PRECIP FIELD. OTHERWISE THE
AFTN/EVNG HAS BEEN BUSY WITH SEVERE STORMS ASSOCIATED WITH THE
THE WARM FRONT AND NOW THE ADVANCING COLD FRONT. A BOWING LINE OF
STORMS HAS PUSHED ACRS SUWANNEE VALLEY AND IS MOVING TOWARD THE
AFOREMENTIONED CONVECTION. SE GA SEEMS TO BE OUT OF THE WOODS AS
FAR AS SVR WEATHER AND EXPECT MAINLY STRATIFORM RAIN WITH SOME
EMBEDDED STORMS OVER THE NW PORTION. WILL LIKELY CANCEL THE SE GA
PORTION FROM THE TOR WATCH AS OF O2Z. STORMS WILL CONTINUE TO
TRAIN IN FROM THE GULF OF MEXICO TONIGHT AND FLOOD WARNINGS ARE
NOW IN EFFECT FOR SUWANNEE AND HAMILTON COUNTIES WHERE UP TO 2
INCHES HAVE FALLEN. OTHER FLOOD ADVISORIES WILL BE ISSUED AS
STORMS REPEATEDLY AFFECT THE SAME LOCATIONS
&&
.AVIATION...A MESO-HIGH HAS FORMED OVER THE AREA RESULTING IN NNW
WIND THAT ARE NOW SHIFTING TO NE. PREVAILING FLOW WILL BE SOUTH
THEN SHIFTING TO WEST AFTER MIDNIGHT. TS AND SHRA WILL BE ENDING
ARND MID MORN.
&&
.MARINE...SCA CONTINUES ALL LEGS UNTIL 10Z THEN OFFSHORE LEGS
UNTIL LATE TUE NIGHT. AN OCCASIONAL GUST TO 35 KT WAS REPORTED AS
TSTMS PASSED OVER THE BUOYS. NO CHANGES EXPECTED WITH THE UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 77 47 74 / 80 50 0 0
SSI 64 78 54 73 / 80 60 10 0
JAX 64 80 52 75 / 80 70 10 10
SGJ 66 80 57 74 / 80 60 10 10
GNV 65 80 52 77 / 80 70 10 10
OCF 66 79 55 77 / 70 70 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
MKT/JDS/ECZ/SEC/PKHazardous weather outlook, Apr 13, 9:40 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 PM EDT MON APR 13 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141045- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 940 PM EDT MON APR 13 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT FOR A PORTION OF NORTHEAST FLORIDA THROUGH 2 AM... ...FLOOD WARNINGS REMAIN IN EFFECT FOR VARIOUS RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT THROUGH TUESDAY MORNING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND BECOME NUMEROUS TONIGHT INTO TUESDAY MORNING. SOME STORMS MAY BE SEVERE AND COULD POSSIBLY PRODUCE HAIL AND ISOLATED TORNADOES LATE THIS AFTERNOON INTO EARLY TUESDAY. PERIODS OF HEAVY RAINFALL MAY ACCOMPANY THIS SYSTEM WHICH COULD AGGRAVATE THE FLOODING SITUATION ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE EXACT INTENSITY AND LOCATION OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN AND RESIDENTS ACROSS THE AREA ARE URGED TO MONITOR THE LATEST FORECASTS AND RIVER FLOOD PRODUCTS. SIGNIFICANT RISES WILL CONTINUE ON THE SANTA FE RIVER AT BOTH THREE RIVERS ESTATES AND HILDRETH. PLEASE REFER TO THE LATEST RIVER FLOOD PRODUCTS FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN INCREASING ONSHORE FLOW AND NORTHEAST SWELLS WILL LIKELY ELEVATE THE RISK OF RIP CURRENTS FROM THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/MKT
In the hours before
Special weather statement, Apr 13, 8:55 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT MON APR 13 2009
FLZ037-038-040-140145-
FLAGLER-MARION-PUTNAM-
855 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION...
CENTRAL PUTNAM AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 945 PM EDT...
AT 855 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF HOLLISTER...OR 6 MILES
SOUTHEAST OF INTERLACHEN...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS...
MANNVILLE...JOHNSON...INTERLACHEN...HOG VALLEY...HOLLISTER...
WELAKA...SATSUMA...POMONA PARK AND PALATKA THROUGH 945 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2945 8182 2946 8198 2960 8199 2975 8152
2972 8152 2963 8152 2962 8145 2952 8139
TIME...MOT...LOC 0055Z 229DEG 14KT 2958 8181
CARROLLSpecial weather statement, Apr 13, 9:15 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT MON APR 13 2009
FLZ032-033-036-037-140200-
ALACHUA-CLAY-PUTNAM-ST. JOHNS-
915 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA...
SOUTHERN CLAY...NORTHERN PUTNAM AND WESTERN ST. JOHNS COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM
EDT...
AT 915 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTH OF MELROSE...MOVING NORTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ORANGE HEIGHTS...MELROSE...LAKE GENEVA...KEYSTONE HEIGHTS...PUTNAM
HALL...MANNVILLE...FLORAHOME...CARRAWAY AND BOSTWICK THROUGH 1000 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2975 8148 2956 8209 2972 8218 2978 8208
2976 8208 2974 8205 2981 8204 3010 8159
2997 8144
TIME...MOT...LOC 0115Z 241DEG 15KT 2969 8202
CARROLLSpecial weather statement, Apr 13, 9:29 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT MON APR 13 2009
FLZ023-140215-
BAKER-
929 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...
AT 929 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
TAYLOR TO 8 MILES SOUTHWEST OF OLUSTEE...MOVING EAST AT 40 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...
TAYLOR...SANDERSON...GLEN SAINT MARY AND MACCLENNY THROUGH 1015 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3057 8246 3056 8225 3054 8223 3053 8224
3049 8220 3041 8220 3036 8217 3036 8206
3035 8205 3014 8205 3014 8245
TIME...MOT...LOC 0129Z 276DEG 35KT 3048 8247 3012 8249
SHULERSpecial weather statement, Apr 13, 9:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 PM EDT MON APR 13 2009
FLZ030-031-036-040-140215-
ALACHUA-BRADFORD-MARION-UNION-
933 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...UNION AND NORTHERN MARION COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...
AT 933 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF LAKE BUTLER TO 6 MILES NORTHWEST OF FLEMINGTON...MOVING EAST AT 35
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WORTHINGTON SPRINGS...LA CROSSE...DUKES...FLEMINGTON...LAKE BUTLER...
GAINESVILLE...BROOKER...NEW RIVER...MICANOPY AND JOHNSTOWN THROUGH
1015 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2948 8241 2948 8247 3014 8244 3014 8204
2940 8205 2940 8241
TIME...MOT...LOC 0133Z 270DEG 31KT 3014 8242 2945 8238
ZAPPESpecial weather statement, Apr 13, 9:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 PM EDT MON APR 13 2009
FLZ037-040-140230-
MARION-PUTNAM-
947 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION
AND PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030
PM EDT...
AT 948 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF HOLLISTER...OR 6 MILES
SOUTHEAST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...ORANGE
SPRINGS...MANNVILLE...INTERLACHEN...HOG VALLEY...HOLLISTER...POMONA
PARK...SATSUMA...CARRAWAY AND SAN MATEO THROUGH 1030 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2938 8178 2940 8193 2954 8199 2983 8170
2975 8152 2954 8152
TIME...MOT...LOC 0148Z 220DEG 10KT 2958 8181
CARROLLSpecial weather statement, Apr 13, 9:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 PM EDT MON APR 13 2009
FLZ032-037-140245-
CLAY-PUTNAM-
953 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND
NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT...
AT 953 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF MIDDLEBURG TO 6 MILES SOUTHWEST OF JOHNSON...MOVING EAST AT 40
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE
GENEVA...KEYSTONE HEIGHTS...JOHNSON...PUTNAM HALL...KINGSLEY...
INTERLACHEN...MIDDLEBURG...MANNVILLE...FLORAHOME AND PENNEY FARMS
THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2969 8170 2957 8183 2948 8205 3014 8204
3013 8167 3004 8170 2996 8160 2985 8158
TIME...MOT...LOC 0153Z 270DEG 49KT 3014 8208 2953 8204
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:00 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 13, 8:05 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 55 min |
| Apr 13, 8:15 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| Apr 13, 8:17 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Apr 13, 8:24 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist, Suwannee | 47 min |
| Apr 13, 8:42 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 33 min |
| Apr 13, 8:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Apr 13, 8:50 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Hamilton | 40 min |
| Apr 13, 8:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Apr 13, 8:55 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| Apr 13, 9:06 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Marion, Union | 26 min |
| Apr 13, 9:15 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Apr 13, 9:24 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 111 min |
| Apr 13, 9:29 PM EDT | Special Weather Statement | JAX | Baker | 46 min |
| Apr 13, 9:33 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Union | 42 min |
| Apr 13, 9:47 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Apr 13, 9:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 13, 9:53 PM EDT | Special Weather Statement | JAX | Clay | 52 min |
| Apr 13, 9:57 PM EDT | Special Marine Warning | JAX | 93 min | |
| Apr 13, 10:08 PM EDT | River Flood Warning | JAX | Baker, Nassau | 14 hr |
| Apr 13, 10:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Apr 13, 10:13 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Apr 13, 10:15 PM EDT | Special Weather Statement | JAX | Clay, Duval | 45 min |
| Apr 13, 10:22 PM EDT | Areal Flood Warning | JAX | Putnam | 93 min |
| Apr 13, 10:34 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Apr 13, 10:37 PM EDT | Areal Flood Warning | JAX | Saint Johns | 84 min |
| Apr 13, 10:54 PM EDT | Special Marine Warning | JAX | 55 min | |
| Apr 13, 11:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 14, 3:31 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
| Apr 14, 4:52 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 24 hr |
| Apr 14, 5:23 AM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Apr 14, 5:35 AM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Apr 14, 7:56 AM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Apr 14, 8:25 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Apr 14, 8:38 AM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Apr 14, 8:57 AM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Apr 14, 9:10 AM EDT | Special Weather Statement | JAX | Flagler, Putnam, Saint Johns | 50 min |
| Apr 14, 9:26 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 23 min |
| Apr 14, 9:32 AM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay, Duval, Putnam, Saint Johns and 1 more | 88 min |
| Apr 14, 9:37 AM EDT | Special Marine Warning | JAX | 113 min | |
| Apr 14, 9:56 AM EDT | Wind Advisory | JAX | Bradford, Flagler, Gilchrist, Union | 113 min |
| Apr 14, 10:17 AM EDT | Special Marine Warning | JAX | 118 min | |
| Apr 14, 11:29 AM EDT | Special Marine Warning | JAX | 61 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.